MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTAWIRE AND WIRECLIP TORQUER; CATHETER, PERIPHERAL, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTAWIRE AND WIRECLIP TORQUER; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 29701
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Detailed product information was not provided to bsc.We completed a good faith effort to obtain the information.Because the product is unknown at this time, we are unable to provide the complete udi and other product specific information.If additional details become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that the tip broke off and was left inside the patient.The 99% stenosed target lesion was located in the moderately tortuous and severely calcified left anterior descending artery (lad).A peripheral rotawire guidewire and a peripheral rotalink plus were selected for use.During the procedure, the speed was set to 160 rpm; however, the speed reached up to 163 rpm.Upon exchanging rotawire to another guidewire, it was noted that the 5mm tip of the rotawire broke off and remained distal lad very close to the apex.The physician believe that the tip of the wire was pulled too hard while being taken out of the wire hoop.The procedure proceeded as planned and completed using original method.The fragment was not removed.No patient complications were reported.

Brand Name
PERIPHERAL ROTAWIRE AND WIRECLIP TORQUER
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key22778236
Report Number2124215-2025-52626
Device Sequence Number13053211
Product Code MCW
UDI-Device Identifier08714729863632
UDI-Public(01)08714729863632
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number29701
Device Catalogue Number29701
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2025
Initial Report FDA Received Date08/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale
Patient RaceWhite